MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ACCUCATH ACE; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 ACCUCATH ACE; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
 
Event or Problem Description
It was reported snagging guidewire - safety jammed(18g accucath).No patient harm.No further information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged guidewire leading to the failure of the safety mechanism is confirmed and was determined to be use-related.One 18 ga accucath ace device was returned for evaluation.An initial visual observation of the returned device showed abundant blood residues throughout the device.The safety mechanism for sample 2 was engaged, but the needle was only partially retracted.The guidewire was observed to be broken and extended out of the needle shaft for sample 2.Functional testing of attempting to advance the guidewire for the returned device revealed the guidewire would not advance.Functional testing of attempting to get the needle to safety completely inside the housing of the device revealed sample 2 was able to safety completely inside the housing of the device with some manipulation.Microscopic observations of sample 2 revealed the distal end of the guidewire to be inside the distal end of the needle.Attempts to remove the distal end of the guidewire were unsuccessful, as a piece of the guidewire broke during an attempt to remove the distal end of the guidewire from the needle shaft.The break in the guidewire of sample 2 before lab manipulation showed a flat fracture surface.The needle tip of sample 2 was observed to be barbed.The cause of this failure was determined to be related to the abundant blood residues inside the device which caused difficulty advancing the guidewire and ultimately led to the failure of the safety mechanism.The safety mechanism will not engage if the guidewire cannot pass through the needle shaft.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
ACCUCATH ACE
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky sparks
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23816936
Report Number3006260740-2025-09694
Device Sequence Number9409751
Product Code FOZ
UDI-Device Identifier00801741137945
UDI-Public(01)00801741137945(11)250709(17)260930(10)REKS2031
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K162894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberN/A
Device Catalogue NumberAC1182250
Device Lot NumberREKS2031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown